MAUDE Adverse Event Report: SMITH & NEPHEW, INC. JRNY BCS II FEMORAL OXIN LT SZ 4; PROSTHESIS,KNEE,PATELLOFEMOROTIBIAL,SEMICONSTRAINED,CEMENTED,POLY/METAL/POLY

SMITH & NEPHEW, INC. JRNY BCS II FEMORAL OXIN LT SZ 4; PROSTHESIS,KNEE,PATELLOFEMOROTIBIAL,SEMICONSTRAINED,CEMENTED,POLY/METAL/POLY
Catalog Number 74022124
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Unspecified Infection (1930); Injury (2348)
Date of Event 12/25/2018
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that revision surgery was performed due to an infection.The cause of the infection is unknown.The insert was replaced to a new one.
 
Additional Manufacturer Narrative
The associated genesis ii biconvex patellar component, journey tibial baseplate, journey ii bcs femoral component and journey ii articular insert were not returned for evaluation.However, device details were provided.Thus, a review of the manufacturing records for the listed batches did not reveal any deviation from the standard manufacturing processes.A review of complaint history on the listed parts revealed no prior complaints for the listed batch with the same failure mode.Our investigation noted that these devices were sterilized according to sterilization release documentation from quality control.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.A clinical analysis noted that no clinical documents were provided.Therefore, no thorough clinical assessment of the reported issue can be rendered at this time.Without the return of the actual product involved, our investigation of this report is inconclusive.If the product associated with this event is returned at a future date, the evaluation will be reopened for investigation.No further investigation is warranted for this complaint; however we will continue to monitor for future complaints and investigate as necessary.

Brand Name
JRNY BCS II FEMORAL OXIN LT SZ 4
Common Device Name
PROSTHESIS,KNEE,PATELLOFEMOROTIBIAL,SEMICONSTRAINED,CEMENTED,POLY/METAL/POLY
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
MDR Report Key8244407
Report Number1020279-2019-00147
Device Sequence Number14097061
Product Code JWH
UDI-Device Identifier00885556170366
UDI-Public00885556170366
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K111711
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2018
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/02/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number74022124
Device Lot Number18EM16777
Initial Date Received by Manufacturer 12/25/2018
Supplement Date Received by Manufacturer12/25/2018
Initial Report FDA Received Date01/14/2019
Supplement Report FDA Received Date05/02/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age81 YR
Patient Weight66